Sunday, January 29, 2023

Tag: antidepressant discontinuation syndrome

Gradual Tapering Recommended for Antidepressant Discontinuation

6
A new literature review reinforces the need to “down-titrate” or taper antidepressants, especially drugs like Celexa and Paxil.

Antidepressant Withdrawal Linked to Suicide Attempt in Case Study

0
Researchers suggest that antidepressant withdrawal can be a possible precipitant of suicide.

Antidepressant Withdrawal: An Unknown Disorder?

24
Antidepressant withdrawal is no longer an unknown disorder since knowledge on this topic has grown enough to be translated into practice. As proposed by George Engel in 1977, medical doctors, including psychiatrists, can observe and listen to their patients and develop a program to treat withdrawal and restore health.

Letter to The New York Times: Many People Taking Antidepressants Discover...

11
Ten years ago, the recent New York Times article entitled “Many People Taking Antidepressants Discover They Can’t Quit” would have shocked me. I would have dismissed serious medication withdrawal as rare. But I tell my patients something different today.

I am Insane

121
I have been here at Western State Hospital for almost five years. While I’ve been told that I’ve met all the criteria for a conditional release, the hospital won’t grant me this because I can’t prove that I won’t be dangerous in the future. Can anyone prove this? Even convicts don’t have to prove they’re ‘safe’ before they are freed.

What Happened to those Who Were Suicidal in Study 329? And...

2
In May 2014, the RIAT team asked GSK what the children who became suicidal in the course of Study 329 have since been told. The consent form says that anyone entering the study would be treated just the way they would be in normal clinical practice. In Study 329, the children taking imipramine were by design force titrated upwards to doses of the order of 300 mg, which is close to double the dose of imipramine given in adult trials by GSK or in normal clinical practice. In normal clinical practice it would be usual to inform somebody who had become suicidal on an SSRI that the treatment had caused their problem.